Alert archive / Texas / Areal Flood Advisories in 2016
Areal Flood Advisory 252, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this areal flood advisory at Nov 6, 2016, 5:45 AM CST for Mitchell County, Scurry County, Texas. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 6, 2016, 5:45 AM CST (11:45 UTC)
- Expired
- Nov 6, 2016, 8:45 AM CST
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
Counties Mitchell County, TX, Scurry County, TX
The radar
The San Angelo radar (KSJT), 121 km from the middle of the area, began a volume at 11:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 11.8 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 454 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted.
543 WGUS84 KMAF 061145 FLSMAF FLOOD ADVISORY NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 545 AM CST SUN NOV 6 2016 TXC335-415-061445- /O.NEW.KMAF.FA.Y.0252.161106T1145Z-161106T1445Z/ /00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SCURRY TX-MITCHELL TX- 545 AM CST SUN NOV 6 2016 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SMALL STREAM FLOOD ADVISORY FOR... SCURRY COUNTY IN WESTERN TEXAS... MITCHELL COUNTY IN WESTERN TEXAS... * UNTIL 845 AM CST * AT 544 AM CST...DOPPLER RADAR INDICATED HEAVY RAIN DUE TO THUNDERSTORMS. ONE TO TWO INCHES OF RAIN HAVE ALREADY FALLEN IN MANY LOCATIONS. THIS WILL CAUSE SMALL STREAM FLOODING IN THE ADVISORY AREA. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... SNYDER...COLORADO CITY...CHINA GROVE...VALLEY VIEW...LORAINE... WESTBROOK...HERMLEIGH...KNAPP...J B THOMAS RESERVOIR...LAKE COLORADO CITY STATE PARK...COLORADO CITY AIRPORT...CHAMPION CREEK RESERVOIR...INADALE...LAKE COLORADO CITY...CUTHBERT...DUNN... WINSTON FIELD...IRA...UNION AND RANDALLS CORNER. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 3209 10118 3283 10118 3282 10066 3209 10067 $$ 67
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this areal flood advisory went out at Nov 6, 5:30 AM CST, 15 minutes earlier.
Area forecast discussion, Nov 6, 5:30 AM CST, 15 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 530 AM CST Sun Nov 6 2016 .DISCUSSION... THe latest Aviation Discussion is included below. && .AVIATION... More thunderstorms are expected to develop this morning, and possibly affect KHOB, KINK and KMAF through 06/15Z. Low clouds have mixed out due to the thunderstorms, but could set back in at most terminals and persist through much of the morning. Also, at least MVFR fog could form, but all the cloud cover will likely inhibit visibility dropping to less than 1 mile at most sites. conditions could become VFR this afternoon, but have tended toward the first six hours of the forecast for now. && .PREV DISCUSSION... /issued 312 AM CST Sun Nov 6 2016/ Heavy showers and thunderstorms continue to move east across the area this morning as a shortwave passes overhead. This wave is associated with an upper trough that will cross the region today. Once the current convection passes, look for low clouds and drizzle much of the day. We could see some clearing west of the Pecos River late this afternoon, but it won't progress to far east. By Monday we see subsidence working to try to clear more of the clouds over the area. This shouldn't last long though as a cold front pushes through the region bringing the return of moisture and low clouds. At the same time a shortwave will dig over NM forcing a trough back west of our area into Mexico. This trough looks to cut off from the main flow and sink south through the week. Models differ on the location of this low during the week. The GFS keeps it well south into Mexico, taking any associated lift and moisture well away from us. The ECMWF is further north and would keep precip in the forecast through late week. Will continue to monitor and not change much in the extended until models come into better agreement. A stronger front will arrive Tuesday finally bringing some cooler overnight temperatures. We are still not looking at any freezing temperatures yet, but we should see lows falling into the 40's with some 30's in the typical cold locations. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 68 59 71 55 / 70 40 30 40 Carlsbad 70 49 72 49 / 40 10 0 20 Dryden 73 61 77 59 / 40 20 20 30 Fort Stockton 74 54 72 52 / 40 20 10 30 Guadalupe Pass 67 52 66 47 / 30 0 0 20 Hobbs 66 51 69 48 / 60 20 10 30 Marfa 74 43 73 47 / 30 0 0 20 Midland Intl Airport 69 58 73 55 / 60 30 20 40 Odessa 69 58 72 54 / 60 30 20 40 Wink 72 54 74 53 / 50 20 10 30 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 67/29
Hazardous weather outlook, Nov 6, 3:06 AM CST, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 306 AM CST SUN NOV 6 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-070915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 306 AM CST SUN NOV 6 2016 /206 AM MST SUN NOV 6 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...TODAY AND TONIGHT LOCALLY HEAVY RAINFALL AND GUSTY WINDS COULD RESULT FROM THUNDERSTORMS MOVING OVER THE FORECAST AREA THIS MORNING. THUNDERSTORMS WILL DIMINISH BY THIS AFTERNOON. FOG IS EXPECTED TO FORM TONIGHT, ESPECIALLY NORTH OF INTERSTATE 10. SOME LOCATIONS COULD SEE DENSE FOG DEVELOP. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Nov 6, 1:49 AM CDT, 4 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
149 AM CDT SUN NOV 6 2016
TXZ058-060730-
REEVES COUNTY AND UPPER TRANS PECOS TX-
149 AM CDT SUN NOV 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL REEVES COUNTY UNTIL 130
AM CST...
AT 148 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
VERHALEN...OR 13 MILES SOUTHEAST OF TOYAH...MOVING EAST AT 35 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PECOS...VERHALEN...SARAGOSA...TOYAH LAKE...B F GOODRICH TESTING TRACK
AND PECOS MUNICIPAL AIRPORT.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 10 BETWEEN MILE MARKERS 208 AND 209.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3144 10351 3135 10307 3123 10315 3099 10373
3125 10373
TIME...MOT...LOC 0648Z 249DEG 30KT 3119 10362
67Special weather statement, Nov 6, 1:59 AM CDT, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
159 AM CDT SUN NOV 6 2016
NMZ034-TXZ050-060745-
SOUTHERN LEA COUNTY NM-ANDREWS TX-
159 AM CDT SUN NOV 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEA AND SOUTHWESTERN
ANDREWS COUNTIES UNTIL 145 AM CST/145 AM MDT/...
AT 158 AM CDT/1258 AM MDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 21 MILES WEST OF JAL...MOVING EAST AT 35 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JAL...JAL AIRPORT AND BENNETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3227 10366 3234 10307 3209 10303 3208 10306
3200 10307 3200 10372
TIME...MOT...LOC 0658Z 249DEG 30KT 3214 10356
67The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 8:34 PM CDT | Areal Flood Advisory | MAF | Martin | 3 hr |
| Nov 5, 10:02 PM CDT | Areal Flood Advisory | MAF | Borden, Howard, Martin, Mitchell, Scurry | 3 hr |
| Nov 5, 11:03 PM CDT | Areal Flood Advisory | MAF | Mitchell, Scurry | 3 hr |
| Nov 6, 1:49 AM CDT | Special Weather Statement | MAF | Reeves | 41 min |
| Nov 6, 1:59 AM CDT | Special Weather Statement | MAF | Loving | 46 min |
| Nov 6, 3:00 AM CST | Areal Flood Advisory | MAF | Pecos | 3 hr |
| Nov 6, 4:21 AM CST | Areal Flood Advisory | MAF | Martin | 3 hr |
| Nov 6, 4:48 AM CST | Areal Flood Advisory | MAF | Pecos, Upton | 3 hr |
| Nov 6, 8:34 AM CST | River Flood Warning | MAF | Mitchell | 41 hr |
| Nov 6, 2:33 PM CST | Special Weather Statement | MAF | Pecos | 27 min |
| Nov 6, 3:08 PM CST | Special Weather Statement | MAF | Pecos | 52 min |
| Nov 6, 3:54 PM CST | Special Weather Statement | MAF | Pecos | 51 min |
| Nov 6, 4:51 PM CST | Special Weather Statement | MAF | Terrell | 39 min |
| Nov 6, 5:34 PM CST | Special Weather Statement | MAF | Pecos | 56 min |
Nearby
Areal Flood Advisories in Texas, 2016Every areal flood advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.